Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 24, 2012, 6:44 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 24, 2012, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 6:44 AM CDT (11:44 UTC)
- In effect from
- May 24, 2012, 10:00 AM CDT
- Expired
- May 24, 2012, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS74 KCRP 241144 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 644 AM CDT THU MAY 24 2012 ...WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY... .A STRONG LOW LEVEL JET OFF THE SURFACE THIS MORNING WILL MIX DOWN DURING THE MID TO LATE MORNING HOURS ACROSS THE COASTAL BEND...RESULTING IN WINDY CONDITIONS ACROSS MUCH OF THE COASTAL BEND. THE THERMAL GRADIENT IN THE AFTERNOON WILL MAINTAIN WINDY CONDITIONS ACROSS THE SOUTHERN COASTAL BEND. TXZ242>244-241700- /O.NEW.KCRP.WI.Y.0016.120524T1500Z-120525T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 644 AM CDT THU MAY 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WINDY CONDITIONS DEVELOPING MID TO LATE MORNING AND PERSISTING THROUGH THE EARLY EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
257 WWUS74 KCRP 241707 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1207 PM CDT THU MAY 24 2012 ...WINDY CONDITIONS ACROSS THE COASTAL BEND TODAY... .WINDY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE COASTAL BEND AS THE THERMAL GRADIENT STRENGTHENS THIS AFTERNOON. TXZ242>244-250000- /O.CON.KCRP.WI.Y.0016.000000T0000Z-120525T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1207 PM CDT THU MAY 24 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDY CONDITIONS PERSISTING THROUGH EARLY THIS EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 3:11 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 24, 3:11 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 AM CDT THU MAY 24 2012
.SHORT TERM (TODAY THROUGH FRIDAY)...MID AND UPPER LEVEL RIDGE
WILL REMAIN CENTERED OVER SOUTH TEXAS TODAY THEN GRADUALLY SHIFT
TOWARDS LOUISIANA ON FRIDAY. WARM H85-H7 TEMPS WILL MAINTAIN
STRONG CAP IN PLACE. WARM ACROSS ALL OF SOUTH TEXAS TODAY AND
FRIDAY...WITH HEAT INDEX VALUES REACHING 103 TO 107 ALONG A
KINGSVILLE TO BEEVILLE LINE WEST TO THE RIO GRANDE. BREEZY TO
WINDY CONDITIONS ACROSS THE EASTERN CWA.
&&
.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE WEEKEND LOOKS TO
BE A COUPLE OF DEGREES COOLER WITH ISOLD CONVECTION DUE TO A
WEAKNESS/TROF ALOFT. MODELS SHOW LOWER PWAT FOR SATURDAY THAN
PREVIOUS RUNS...BUT STILL THINK THERE WILL BE SUFFICIENT LOW LEVEL
MOISTURE FOR ISOLD PRECIP...GIVEN MODERATE CAPE/DIURNAL INSTABILITY.
SUNDAY AND MONDAY ARE PROGD TO HAVE SLIGHTLY DEEPER MOISTURE IN
PLACE. AM STILL EXPECTING ISOLD STREAMER SHRA'S EACH MORNING ALONG
THE COAST THEN SHIFTING INLAND DURING EACH AFTERNOON WITH THE SEA
BREEZE. THE GFS HAS COME MORE IN LINE WITH THE ECMWF WITH REGARDS TO
THE MID/UPPER LEVEL RIDGE BEING SLOWER TO BUILD BACK ACROSS S TX ON
TUE. THUS...THE AIRMASS REMAINS CONDUCIVE FOR ISOLD DIURNAL
CONVECTION ON TUE AND HAVE INTRODUCED 20 POPS. THE GFS THEN BUILDS
THE RIDGE ACROSS S TX ON WED...LEADING TO SLIGHTLY DRIER AND WARMER
CONDITIONS. BUT THE ECMWF KEEPS A RIDGE OVER MEX WITH PRECIP ACROSS
NE TX DUE TO A SHORT WAVE TRACKING SE ON THE NE PERIPHERY OF THE
RIDGE. HAVE KEPT A SILENT 10 POP FOR WED FOR NOW.
&&
.MARINE...SCA CONDITIONS CONTINUE OVER THE GULF WATERS AND HAVE
REDEVELOPED OVERNIGHT ACROSS THE BAYS AS LOW LEVEL JET HAS
STRENGTHENED. HAVE RE-ISSUED THE SCA FOR THE BAYS NOW THROUGH
MIDNIGHT AND EXTENDED THE SCA OVER THE GULF WATERS THROUGH EARLY
FRIDAY MORNING.
&&
.FIRE WEATHER...SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY IN
RESPONSE TO DEEPENING LOW PRESSURE ACROSS WEST TEXAS AND THE
PANHANDLE. 20 FOOT WINDS WILL REACH 15 TO 20 MPH IN SOME
AREAS...WITH GUSTS 20 TO 25 MPH. RH VALUES WILL BE LOWEST ACROSS
THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...DIPPING TO 25 TO
35 PERCENT THIS AFTERNOON. WHILE FUEL DRYNESS IS NEAR NORMAL
ACROSS MUCH OF SOUTH TEXAS...THERE ARE STILL A FEW POCKETS ACROSS
WEBB AND SOUTHERN DUVAL COUNTIES THAT HAVE NOT RECEIVED AS MUCH
RAINFALL THE PAST FEW WEEKS. THEREFORE WILL ISSUE A FIRE DANGER
STATEMENT FOR THESE TWO COUNTIES FOR AN ELEVATED FIRE DANGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 90 77 88 74 / 0 0 10 10 10
VICTORIA 75 90 73 88 73 / 10 0 10 20 10
LAREDO 77 104 77 97 76 / 0 0 10 20 10
ALICE 75 96 75 91 73 / 0 0 10 10 10
ROCKPORT 78 87 78 86 77 / 10 0 10 20 20
COTULLA 73 100 74 94 72 / 0 0 10 20 10
KINGSVILLE 76 94 76 91 74 / 0 0 10 10 10
NAVY CORPUS 78 88 78 87 77 / 0 0 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
JR/76...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, May 24, 4:02 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 402 AM CDT THU MAY 24 2012 TXZ229>234-239>247-251000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 402 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY AND THIS EVENING ON GULF FACING BEACHES OF THE BARRIER ISLANDS. AN ELEVATED FIRE DANGER WILL OCCUR TODAY ACROSS DUVAL AND WEBB COUNTIES. HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 103 TO 108 DEGREES ALONG A KINGSVILLE TO BEEVILLE LINE...WEST TO THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED FIRE DANGER WILL OCCUR FRIDAY ACROSS DUVAL AND WEBB COUNTIES. HEAT INDEX VALUES FRIDAY AFTERNOON WILL RANGE FROM 103 TO 108 DEGREES ALONG A KINGSVILLE TO BEEVILLE LINE...WEST TO THE RIO GRANDE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. HOWEVER...NO SEVERE WEATHER NOR ANY OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-251000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 402 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE BAYS AND WATERWAYS THROUGH MIDNIGHT...AND FOR THE GULF WATERS THROUGH EARLY FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/TE
In the hours before
Special weather statement, May 24, 4:54 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 454 AM CDT THU MAY 24 2012 TXZ229>232-239>244-242200- LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... LAREDO...FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE... KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 454 AM CDT THU MAY 24 2012 ...HEAT INDICES BETWEEN 103 AND 108 DEGREES ARE EXPECTED TODAY... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE HEAT INDICES BETWEEN 103 AND 108 DEGREES THIS AFTERNOON ACROSS INLAND AREAS OF SOUTH TEXAS...ALONG A KINGSVILLE TO BEEVILLE LINE WEST TO THE RIO GRANDE. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. JR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.